Skip to content
Antibiotics/birth control
avatar
An_258604 posted:
I have been on BC for a year and a half. I recently went about 2 weeks without it. I have been back on it for about 2 and a half weeks. My husband works offshore and came home this week. We had sex. I have also been on and off of antibiotics for a week and a half. Is there a possibility that I am pregnant?
Reply
 
avatar
tlkittycat1968 responded:
I would say a very low chance. Most birth control is effective 7 days after you start taking it. Also, there are very few antibiotics that affect birth control, most of them prescribed for TB so unless you're being treated for TB, you should be fine.
Proud mommy to PJ (6)
 
avatar
lovebird79 replied to tlkittycat1968's response:
This actually is not accurate. I've never had TB but every time I've been on any antibiotic I've been told to use extra protection because it can effect birth control.

Original Poster - check the side effects on your antibiotic for a warning - if it can effect your birth control it will say so.

If you aren't sure, than contact your doctor to ask if extra protection is needed.
 
avatar
tlkittycat1968 replied to lovebird79's response:
They do that just in case and to cover their you-know-whats in case something does happen.
Proud mommy to PJ (6)


Helpful Tips

Pregnancy
Hey guys I need help, so I been feeling pregnant and I have all the systems Like cramping, then brown spotting, boob hurts, vaginal ... More
Was this Helpful?
0 of 0 found this helpful

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.